When it comes to opiate withdrawal, there is nothing pleasant about the experience. Even if you rely on a rehabilitation facility to get through this, it is safe to assume you will be faced with a variety of withdrawal symptoms.
You know you will go through withdrawal when you stop taking opiates. What you don’t know is how long the symptoms of withdrawal will last. Like most, you are probably hoping to make it through this stage as quickly as possible. This will allow you to put your drug use in the past, and continue forward with a rehab plan that will help you reclaim your life.
How Long Does it Last?
Opiate withdrawal symptoms do not last the same amount of time for every person going through the process. For some, this it not nearly as bad as it sounds. For others, however, there are many challenges along the way, including symptoms that linger for many weeks or months.
Some of the details that affect the duration of symptoms include:
- Type of drug that you were taking.
- The length of time you were abusing the drug.
- How much of the drug you were taking.
- Your age.
- Your overall level of health.
- The strategy you use during the withdrawal process.
- Your overall body makeup.
As you can see, there are many factors that impact how long opiate withdrawal symptoms will bother you. For example, a person who has been abusing the drug for a month may not be in the same position as somebody who bas been using an opiate for several years.
There are three things you can do to improve your situation, allowing you to more easily deal with symptoms:
- Seek professional assistance, as opposed to attempting to beat an addiction on your own.
- Take advantage of any medication that can help curb the side effects of withdrawal.
- Avoid drug and alcohol use during withdrawal.
There is no way to completely avoid the symptoms associated with opiate withdrawal. No matter who you are, you can be rest assured that going through this process is going to be painful and uncomfortable at times. What you are hoping for is that the symptoms do not linger for an extended period of time.
Simply put, there is no way of knowing how your body will react to opiate withdrawal until you stop feeding yourself the drug. Only then will you know what to expect.